Pennsylvania, 2006

Flash Flood in Pennsylvania, July 11, 2006

July 11, 2006 · NWS BGM · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jul 11, 9:17 PM EST, 4 minutes earlier.

Area forecast discussion, Jul 11, 9:17 PM EST, 4 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE BINGHAMTON NY
1017 PM EDT TUE JUL 11 2006

.SHORT TERM (TONIGHT-THURSDAY)...
UPDATE TO RAISE THE POPS FOR SCT CONVECTION ALREADY IN HALF OF CWA.
SHOWERS WILL KEEP GOING ALL NIGHT WITH INCREASING MOISTURE AND
FORCING AND INSTABILITY WANING SLOWLY. HEAVY RAINFALL COULD ALSO BE
A CONCERN LATE TONIGHT WITH SOME OF THESE EARLY THUNDERSTORMS
DROPPING A QUICK HALF INCH TO INCH.

QUIET A BROAD AREA OF SHOWERS AND THUNDERSTORMS MOVING INTO OHIO
THIS AFTERNOON FROM THE NEXT SHORT WAVE.  SYSTEM IS NOT WELL
ORGANIZED BUT INCLUDES WEAK WARM FRONT AND WEAK SURFACE LOW
PRESSURE.  THIS AREA OF SHOWERS AND SCATTERED THUNDERSTORMS WILL
MOVE INTO OUR AREA OVERNIGHT.  WEDNESDAY MORNING AND EARLY AFTERNOON
APPEAR TO BE THE BEST TIME FOR PERIODS OF HEAVY SHOWERS. BY LATE
AFTERNOON AND THE EVENING THE HEAVIER RAINFALL WILL LIFT EAST OF THE
AREA...LEAVING A LARGE PORTION OF THE REGION IN THE WARM SECTOR AND
CHC TSTMS. DRIER AIR WORKING INTO THE REGION ON THURSDAY WITH
CHC TSTMS. FOLLOWED MAVMOS TEMPS AND WINDS FOR MOST OF THE FCST
PERIOD.

SPS ISSUED FOR THE HEAVY RAIN/THUNDERSTORMS FOR WEDNESDAY AND
WEDNESDAY NIGHT. A LARGE PORTION OF THE REGION IS VERY SENSITIVE TO
HEAVY RAIN FROM LATE JUNE FLOODING. THE FOCUS OF OUR CONCERN IS THE
SMALL STREAMS THAT HAVE PROBLEMS WITH DEBRIS OR ARE SERIOUSLY
ERODED. RIVERS ARE EXPECTED TO STAY BELOW FLOOD STAGE...BUT
SIGNIFICANT WITHIN-BANK RISES CAN BE EXPECTED. -JFC
&&

.LONG RANGE (THURS NIGHT - TUESDAY)...
MOST OF THE EXTENDED PERIOD WILL FEATURE LARGE UPPER RIDGE OVER THE
EASTERN PART OF THE U.S. WITH RISING HEIGHTS. ABOVE NORMAL
TEMPERATURES FRIDAY THRU SUNDAY WITH 850MB TEMPERATURES AROUND +18
TO +20C WHICH WOULD GIVE MAX TEMPS AROUND 90 TO LOWER 90S. THIS
PATTERN WILL BREAK DOWN BY THE END OF THIS FORECAST PERIOD AS UPPER
TROF IS PROGGED TO RETURN TO THE EAST WITH LOWERING HEIGHTS. SHOULD
SEE DRY WEATHER UNTIL THE APPROACH OF THIS FEATURE MAINLY MONDAY NGT
INTO TUESDAY.
&&

.AVIATION (12/00Z TO 13/00Z)...
MAINLY VFR CONDITIONS ARE EXPECTED OVERNIGHT. ISOLATED SHOWERS AND
PATCHY LIGHT FOG/HAZE COULD BRING SOME BRIEF MVFR RESTRICTIONS THIS
EVENING AT KELM AND KAVP.

WEDNESDAY...EXPECT STEADIER RAIN TO DEVELOP EARLY (BETWEEN 10Z AND
14Z) OVER MOST OF OUR CENTRAL NY TAF SITES...WITH RESULTANT MVFR
CONDITIONS FOR MUCH OF THE DAY. AT KAVP...PRECIPITATION COULD HOLD
OFF UNTIL THE AFTERNOON...THEN BE MORE IN THE FORM OF OCCASIONAL
SHOWERS AND THUNDERSTORMS. EVEN HERE...THOUGH...LOOK FOR MVFR
VISIBILITY RESTRICTIONS IN THE MORNING DUE TO HAZE OR LIGHT FOG IN
THE MUGGY AIR.

ANOTHER ISSUE ON WEDNESDAY WILL BE DEVELOPING LOW-LEVEL WIND
SHEAR...ESPECIALLY BY AFTERNOON. FORECAST WIND PROFILES ARE SHOWING
THE POTENTIAL FOR SOUTH-SOUTHEAST SURFACE WINDS NEAR 10 KT TO VEER
SOUTHWESTERLY AND STRENGTHEN TO AROUND 40 KT BY THE TIME YOU GET TO
1.5 TO 2 KM AGL.  -MJ
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
Hazardous weather outlook, Jul 11, 12:21 PM EST, 9 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT TUE JUL 11 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-121730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
121 PM EDT TUE JUL 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD SHOWERS WITH SCATTERED THUNDERSTORMS ARE EXPECTED
WEDNESDAY AND WEDNESDAY NIGHT. THE RAIN WILL BE HEAVY AT TIMES
NEAR THE THUNDERSTORMS. THE BIGGEST CONCERN IS FOR RAPID RISES AND
FLOODING ON SMALL STREAMS...ESPECIALLY IN AREAS RECOVERING FROM FLOOD
DAMAGE. NO RIVER FLOODING IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

In the hours before

Special weather statement, Jul 11, 8:37 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
937 PM EDT TUE JUL 11 2006

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-121100-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-
CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-
SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS...
AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA...
ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA...
COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...
TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...
WILKES-BARRE...HAZLETON...MILFORD...HONESDALE
937 PM EDT TUE JUL 11 2006

...MORE RAIN AND THUNDERSTORMS ARE HEADED FOR THE AREA...

A STORM SYSTEM OVER THE GREAT LAKES WILL PUSH RAIN AND SCATTERED
THUNDERSTORMS INTO THE AREA WEDNESDAY AND WEDNESDAY NIGHT. THE
RAIN WILL BE HEAVY AT TIMES...ESPECIALLY NEAR THE THUNDERSTORMS.

THE BIGGEST CONCERN FROM THIS RAIN IS FOR RAPID RISES ON SMALL
STREAMS AND CREEKS. AT THIS TIME...IT DOES NOT LOOK LIKE THERE WILL
BE ENOUGH RAIN TO PUSH THE MAIN STEM RIVERS BACK ABOVE FLOOD STAGE...
ALTHOUGH SIGNIFICANT RISES BELOW FLOOD STAGE ARE LIKELY.

MANY AREA STREAM AND CREEK BEDS ARE IN POOR CONDITION AS A RESULT
OF THE MASSIVE FLOODING LATE LAST MONTH. THIS STREAM DAMAGE COULD
AGGRAVATE ANY SMALL STREAM FLOODING.

LISTEN TO NOAA WEATHER RADIO...OR YOUR LOCAL MEDIA OUTLETS FOR
UPDATES ON THE UPCOMING RAIN. WATCHES AND WARNINGS MAY NEED TO BE
ISSUED LATER TONIGHT OR WEDNESDAY.

MORFORD

The radar

The Binghamton radar (KBGM), 114 km away, was scanning. The volume nearest the first event began at 02:19 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Luzerne

When
July 11, 9:21 PM EST to 11:30 PM EST
Where
Luzerne County, Nescopeck
Property damage
$1,000
Reported by
TRAINED SPOTTER
Coordinates
41.177, -75.989 (the zone’s center; the record gives no point)

Heavy down pours from thunderstorms caused flash flooding. Water covered parts of State Routes 92 and 239.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525315.